ME TOO!!! Yes, it has! Much worse, and my warning, even through the car windshield, is a horrible, nasty prickling feeling wherever the sun is touching. Last Friday, I had an accidental sun exposure, just over my forearms, when I was reading in the shade, and the sun moved and I didn't. For about a half an hour, and I came out of my book to find this horrible, red, raised, papular, hard bumped, red and hive HORRIBLE rash all over my arms. By Friday night I was in a horrible flare of systemic illness. Sat. morning I was so sick I had to take emergency prednisone, 40mg q 12, could barely walk, it scared me terribly because I was so overwhelmingly sick and rashed all over and ALL my joints ached and I barely made it to the bathroom without help, thank God for my husband. Took benadryl, too. And I live at a little lake, so being outside and swimming is my most favorite thing. Never again, and as my rheumy recently said.... I have quite the autoimmune illness. I am not at all heat intolerant, in fact, I have such a bone chilled neuro system chill most of the time, I am never too warm. But my eyes are way photophobic, too. I have actually had to wear my dark sunglasses when I am in stores with bright flourescent lights. I actually think some of the rash is going to leave a scar. And plaquenil can make it worse, I am told. I have patchy brown spots the dr. said was likely from that. And, just cropped out with a bunch of little red warts. Yep, rheumy said... warts. I looked at my legs and thought about getting a marker out to connect the dots...
While I know many of our meds make sun exposure worse, my neuro explained that our underlying autoimmune disease is the cause, (and as many of us know, you can't seem to have one without the other.....sun rash/lupus ?), where our antigen/antibody reactions are so screwed up, we hyperreact to many triggers. I wouldn't want to blame the mtx. unfairly, and certainly not try and wean off it without your drs. ok. My attempts to do with a 2.5mg dose of prednisone haven't gone well, and I am trying to work up my courage to start the cellcept as my dr. suggested. Prednisone is the devil I know compared to the devil I don't, and I used to live for hot summer days sitting in the full sun. Not anymore, the last inadvertent brief exposure almost put me in the hospital. The level of sick exhaustion plus joint pain in EVERY joint this time, plus swelling up like a sausage, plus sick dizziness and ringing in my ear, plus a horrible itching all over body rash, and my eyes in slits, aint, never again, worth it. And, even though I have tinted windows in my car, even the sun coming through the windshield is enough to start my warning prickle, and I always have a jacket or throw to cover my arms rt. down to the tops of my hands. And I vote with Marji,
Thanks muchly, everyone's posts here are really comforting to me. I worked my last day yesterday, and as soon as I have alittle bit of time to adjust to not having an 'outside' job and rest abit, I am going to call my rheumy for the cellcept script.